Alert archive / Montana / High Wind Warnings in 2017
High Wind Warning 14, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 18, 2017, 2:21 PM MST. It took effect at Nov 19, 2017, 6:00 AM MST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2017, 2:21 PM MST (21:21 UTC)
- In effect from
- Nov 19, 2017, 6:00 AM MST
- Expired
- Nov 20, 2017, 7:26 AM MST
- In force
- 25 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
339 WWUS75 KTFX 182121 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 221 PM MST Sat Nov 18 2017 MTZ009-010-048-190930- /O.UPG.KTFX.HW.A.0011.171119T1000Z-171120T1200Z/ /O.NEW.KTFX.HW.W.0014.171119T1300Z-171120T1200Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 221 PM MST Sat Nov 18 2017 ...HIGH WIND WARNING IN EFFECT FROM 6 AM SUNDAY TO 5 AM MST MONDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 6 AM Sunday to 5 AM MST Monday. The High Wind Watch is no longer in effect. * Winds: Southwest 35 to 50 mph with gusts up to 90 mph. * Timing: High winds will increase late Saturday night into Sunday, peaking in strength Sunday night. * Impacts: Travel will be difficult, especially for high profile vehicles. Visibility may be limited in some areas due to blowing snow. Isolated to scattered property damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ012-014-044-046-049-050-190930- /O.EXT.KTFX.HW.A.0011.171119T1900Z-171120T1200Z/ Cascade-Central and Southern Lewis and Clark-Toole- Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 221 PM MST Sat Nov 18 2017 ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * Winds: Southwest 20 to 35 mph with gusts up to 60 mph. * Timing: Strong winds will increase Sunday, peaking in strength Sunday night. * Impacts: Travel may be difficult, especially for high-profile vehicles. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ http://www.weather.gov/greatfalls
4 follow-up statements
193 WWUS75 KTFX 191009 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 309 AM MST Sun Nov 19 2017 MTZ012-014-044-046-049-050-192200- /O.UPG.KTFX.HW.A.0011.171119T1900Z-171120T1200Z/ /O.EXB.KTFX.HW.W.0014.171119T1900Z-171120T1500Z/ Cascade-Central and Southern Lewis and Clark-Toole- Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 309 AM MST Sun Nov 19 2017 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 AM MST MONDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from noon today to 8 AM MST Monday. the High Wind Watch is no longer in effect. * Winds: Southwest 25 to 35 mph with gusts up to 60 mph. * Timing: Strong winds will increase this afternoon and evening, peaking in strength tonight. * Impacts: Travel may be difficult, especially for high-profile vehicles. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ009-010-048-192200- /O.CON.KTFX.HW.W.0014.171119T1300Z-171120T1200Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 309 AM MST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * Winds: Southwest 35 to 45 mph with gusts up to 80 mph. * Timing: High winds will increase today, peaking in strength this evening. * Impacts: Travel will be difficult, especially for high profile vehicles. Visibility may be limited in some areas due to blowing snow. Isolated to scattered property damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
201 WWUS75 KTFX 192138 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 238 PM MST Sun Nov 19 2017 MTZ012-014-044-046-049-050-201200- /O.CON.KTFX.HW.W.0014.000000T0000Z-171120T1500Z/ Cascade-Central and Southern Lewis and Clark-Toole- Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 238 PM MST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * Winds: Southwest 25 to 35 mph with gusts up to 60 mph. * Timing: Strong winds will continue or increase into this evening, peaking in strength tonight. * Impacts: Travel may be difficult, especially for high-profile vehicles. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ009-010-048-201200- /O.CON.KTFX.HW.W.0014.000000T0000Z-171120T1200Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 238 PM MST Sun Nov 19 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * Winds: Southwest 35 to 45 mph with gusts up to 80 mph. * Timing: High winds will continue through the overnight period, peaking in strength this evening. * Impacts: Travel will be difficult, especially for high profile vehicles. Visibility may be limited in some areas due to blowing snow. Isolated to scattered property damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
108 WWUS75 KTFX 201144 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 444 AM MST Mon Nov 20 2017 MTZ009-010-048-201500- /O.EXT.KTFX.HW.W.0014.000000T0000Z-171120T1500Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 444 AM MST Mon Nov 20 2017 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST THIS MORNING... * Winds: West 35 to 45 mph with gusts up to 65 mph. * Timing: Strong west winds will continue through early this morning, then gradually subside. * Impacts: Travel may be difficult, especially for high-profile vehicles. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ012-014-044-046-049-050-201500- /O.CON.KTFX.HW.W.0014.000000T0000Z-171120T1500Z/ Cascade-Central and Southern Lewis and Clark-Toole- Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 444 AM MST Mon Nov 20 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * Winds: Southwest 25 to 35 mph with gusts up to 60 mph. * Timing: Strong winds will continue through early this morning before subsiding. * Impacts: Travel may be difficult, especially for high-profile vehicles. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
813 WWUS75 KTFX 201426 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 726 AM MST Mon Nov 20 2017 Default overview section MTZ009-010-012-014-044-046-048>050-201530- /O.CAN.KTFX.HW.W.0014.000000T0000Z-171120T1500Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade- Central and Southern Lewis and Clark-Toole-Eastern Pondera- Southern Rocky Mountain Front-Eastern Teton-Judith Basin- 726 AM MST Mon Nov 20 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Great Falls has cancelled the High Wind Warning. West to southwest winds will continue to decrease and become more northerly as a cold front moves south across the area. $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 18, 10:26 AM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Nov 18, 10:26 AM MST, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1026 AM MST Sat Nov 18 2017 ...Updated Aviation Discussion... .UPDATE... No significant changes were made to the forecast. Just tweaked winds upwards a bit to better match existing observations for the next few hours. KTFX morning sounding depicts a pronounced inversion right at mountaintop level, so it is not too surprising some locations along the immediate Rocky Mountain Front and just downwind are seeing windy conditions with mountain wave activity. A passing weak disturbance is also likely a factor in these increased winds in some exposed locations as well. Upped max temperatures a few degrees for this afternoon, but may not be quite warm enough over the plains with downslope compressional warming. CC && .SYNOPSIS... A broad ridge of high pressure will gradually shift east across the region through the remainder of this weekend for dry condition with with seasonably cool temperatures today warming slightly on Sunday. Strong winds are likely to develop along the Rocky Mountain Front on Sunday and spread east into western portions of north central Montana late Sunday and Sunday night before a cold front descends southeast into the region on Monday. && .AVIATION... Updated 1726Z. VFR conditions will prevail at area terminals with scattered to broken mid level cloud cover over SW MT gradually diminishing into this afternoon, but areas of broken high cloud-cover will persist. Gusty surface winds will continue along the mountains, particularly the Rocky Mountain front and will continue, or increase, over the adjacent plains into the afternoon with persistent moderate to strong mountain wave turbulence. CC && .PREV DISCUSSION... /ISSUED 418 AM MST Sat Nov 18 2017/ Today through Monday...Upper level ridge drifts east across the region today and tonight for relatively quiet and dry conditions. Substantial pressure gradient across the Rockies remains at the surface for continued gusty winds along the east slopes of the Rockies today and tonight with breezy west winds also developing across the remainder of the forecast area later today with afternoon mixing. The upper ridge begins to flatten Sunday in response to shortwave energy dropping SE through BC, which eventually shears east across southern Alberta Monday along with an associated surface low, sending a cold front south through the forecast area in its wake. Already strong west winds along the immediate east slopes of the Rockies will increase further though the day on Sunday as winds aloft increase under the flattening upper ridge. Models continue to indicate 700MB flow at 60-75kts spreading out to the south and east of the Rocky Mtn Front late Sunday and Sunday night, bringing potentially strong winds to adjacent western portions of north- central MT where a High Wind Watch is in place. A cooler airmass slides south into the region Monday behind the shortwave and surface low traversing the Canadian Prairies. Rain and snow showers are possible Monday as the front progresses south through the forecast area with orographically enhanced precipitation also likely to be focused along the continental divide. Hoenisch Monday night through Saturday...A high pressure ridge aloft will reside over our CWA Monday night through Wednesday. However, multiple disturbances should traverse the ridge from west to east; the most prominent of which should affect the region on Tuesday. This ridge is then forecast to be broken-down by several stronger disturbances on Thanksgiving and Friday. In addition, a Canadian cold frontal passage now looks to occur late Thanksgiving into Friday morning. Model guidance is in good agreement that a high pressure ridge aloft will then build eastward into our region on Saturday. Atmospheric profiles remain favorable for periods of strong, gusty downslope winds along the Rocky Mountain Front. Right now, Wednesday through Thanksgiving is the window of greatest concern for these winds. The aforementioned pattern will be conducive to periods of upslope precipitation along the Continental Divide and the Southwest MT mountains. Elsewhere, isolated snow and/or rain showers are possible Monday night through Wednesday, courtesy of the aforementioned disturbances traversing the ridge aloft. POPs also increase late Thanksgiving night through early Saturday, especially over Southwest MT, where one or more bands of steadier precipitation may form along the Canadian cold front. This progressive weather pattern will result in variable temperatures. At this time, Tuesday looks to be the coolest day of the long term period, while Wednesday should be the warmest. In fact, Wednesday's highs look to reach the 50's to 60 degrees at many lower-elevation locations. These forecast readings are about 15-20 degrees above-normal. Jaszka && .PRELIMINARY POINT TEMPS/POPS... GTF 43 33 50 39 / 10 0 0 0 CTB 42 29 46 31 / 10 0 0 0 HLN 42 22 44 28 / 10 0 0 10 BZN 39 15 41 24 / 10 0 0 0 WEY 27 8 31 16 / 10 10 0 10 DLN 37 18 40 25 / 0 0 0 10 HVR 39 23 46 29 / 0 0 0 10 LWT 41 25 47 32 / 10 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Sunday morning through late Sunday night Cascade...Central and Southern Lewis and Clark...Eastern Pondera...Eastern Teton...Judith Basin...Toole. High Wind Watch from late tonight through late Sunday night Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 2:25 PM MST | Special Weather Statement | TFX | Glacier | 3 hr |
Nearby
High Wind Warnings in Montana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.